| Catalog Number |
1758SI12 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter name: (b)(6).The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that before patient use, checked if the balloon inflates properly.After confirming inflation, health professional attempted to deflate it, but the distilled water ran out from the foley catheter.Per internal bd comments received on 01dec2025, lumen-to-lumen had occurred.It appeared that distilled water was flowing into the connecting tube on the urine collection bag side.
Additional Manufacturer Narrative
The reported event is confirmed manufacturing related.This is addressed by capa 11092653.Visual evaluation noted received 1 all silicone foley catheter in leaflet and pouch.Attached to syringe, tray and drainage bag.Using returned solution attempted to inflate with 10 ml methylene blue solution (3 drops 1percent aq methylene blue per 100ml distilled water) but solution immediately leaked to the drainage funnel indicating lumen to lumen leak.Based on the physical sample received the reported event is confirmed manufacturing related and does not meet specifications which states "catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe." the possible root causes for this failure, per capa 11092653, are "funnel wall thickness to thin due to molding core pin shape" or "extruded tube diameter with variation causing leak in catheter funnel molding." risk review, labeling review, and dhr review are not required as event has already been investigated per capa 11092653.Corrections: d, f, h.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that before patient use, checked if the balloon inflates properly.After confirming inflation, health professional attempted to deflate it, but the distilled water ran out from the foley catheter.Per internal bd comments received on 01dec2025, lumen to lumen had occurred.It appeared that distilled water was flowing into the connecting tube on the urine collection bag side.